Alert archive / North Dakota / Wind Chill Warnings in 2022
Wind Chill Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Feb 2, 2022, 3:15 AM CST for 14 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 2, 2022, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2022, 3:15 AM CST (09:15 UTC)
- In effect from
- Feb 2, 2022, 6:00 PM CST
- Expired
- Feb 3, 2022, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
All 31 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 25 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187 WWUS43 KFGF 020915 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 315 AM CST Wed Feb 2 2022 MNZ001>009-013>016-022-023-027-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-031800- /O.NEW.KFGF.WC.W.0006.220203T0000Z-220203T1800Z/ /O.EXT.KFGF.WC.Y.0013.000000T0000Z-220203T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker- Wilkin-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 315 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...Wind chills as low as 40 below zero through 6 PM CST this evening, then wind chills as low as 55 below zero from 6 pm through noon Thursday. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to noon CST Thursday. For the Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. Use caution while outside. Wear appropriate winter clothing. && $$ MNZ017-024-028-030>032-040-031800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-220203T1800Z/ South Beltrami-Hubbard-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Bemidji, Park Rapids, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 315 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Wind chills as low as 40 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
5 follow-up statements
157 WWUS43 KFGF 022136 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 336 PM CST Wed Feb 2 2022 MNZ001>009-013>016-022-023-027-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-031800- /O.CON.KFGF.WC.W.0006.220203T0000Z-220203T1800Z/ /O.CON.KFGF.WC.Y.0013.000000T0000Z-220203T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker- Wilkin-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 336 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Wind chills as low as 40 below zero through 6 PM CST this evening, then wind chills as low as 55 below zero from 6 pm through noon Thursday. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to noon CST Thursday. For the Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. Use caution while outside. Wear appropriate winter clothing. && $$ MNZ017-024-028-030>032-040-031800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-220203T1800Z/ South Beltrami-Hubbard-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Bemidji, Park Rapids, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 336 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Wind chills as low as 40 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
082 WWUS43 KFGF 030021 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 621 PM CST Wed Feb 2 2022 MNZ001>009-013>016-022-023-027-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-031800- /O.EXP.KFGF.WC.Y.0013.000000T0000Z-220203T0000Z/ /O.CON.KFGF.WC.W.0006.000000T0000Z-220203T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker- Wilkin-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 621 PM CST Wed Feb 2 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... ...WIND CHILL ADVISORY HAS EXPIRED... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to noon CST Thursday. For the Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. && $$ MNZ017-024-028-030>032-040-031800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-220203T1800Z/ South Beltrami-Hubbard-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Bemidji, Park Rapids, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 621 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Wind chills as low as 40 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
203 WWUS43 KFGF 031049 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 449 AM CST Thu Feb 3 2022 MNZ001>009-013>016-022-023-027-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-031800- /O.CON.KFGF.WC.W.0006.000000T0000Z-220203T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker- Wilkin-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 449 AM CST Thu Feb 3 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. && $$ MNZ017-024-028-030>032-040-031800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-220203T1800Z/ South Beltrami-Hubbard-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Bemidji, Park Rapids, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 449 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Wind chills as low as 40 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
294 WWUS43 KFGF 031548 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 948 AM CST Thu Feb 3 2022 MNZ001>009-013>016-022-023-027-029-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-031800- /O.CON.KFGF.WC.W.0006.000000T0000Z-220203T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker- Wilkin-Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom- Sargent-Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 948 AM CST Thu Feb 3 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of north central, northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate winter clothing. && $$ MNZ017-024-028-030>032-040-031800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-220203T1800Z/ South Beltrami-Hubbard-East Becker-West Otter Tail- East Otter Tail-Wadena-Grant- Including the cities of Bemidji, Park Rapids, Wolf Lake, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 948 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, north central, northwest and west central Minnesota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
698 WWUS43 KFGF 031752 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1152 AM CST Thu Feb 3 2022 MNZ001>005-007-008-013>015-022-027-029-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041800- /O.EXP.KFGF.WC.W.0006.000000T0000Z-220203T1800Z/ /O.EXB.KFGF.WC.Y.0013.220203T1800Z-220204T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, Breckenridge, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, Edinburg, Adams, and Lankin 1152 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$ MNZ006-009-016-023-031900- /O.EXP.KFGF.WC.W.0006.000000T0000Z-220203T1800Z/ Lake Of The Woods-North Beltrami-North Clearwater- South Clearwater- Including the cities of Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, and Upper Rice Lake 1152 AM CST Thu Feb 3 2022 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... Wind chills will continue to gradually improve this afternoon. A Wind Chill Advisory has been reissued for parts of western Minnesota until noon tomorrow. $$ MNZ017-024-028-031-032-031900- /O.EXP.KFGF.WC.Y.0013.000000T0000Z-220203T1800Z/ South Beltrami-Hubbard-East Becker-East Otter Tail-Wadena- Including the cities of Bemidji, Park Rapids, Wolf Lake, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, and Menahga 1152 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind chills will continue to gradually improve this afternoon. A Wind Chill Advisory has been reissued for parts of western Minnesota until noon tomorrow. $$ MNZ030-040-041800- /O.EXT.KFGF.WC.Y.0013.000000T0000Z-220204T1800Z/ West Otter Tail-Grant- Including the cities of Fergus Falls, Elbow Lake, Hoffman, Ashby, Herman, and Barrett 1152 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Grant and West Otter Tail Counties. * WHEN...Until noon CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate winter clothing. && $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 1, 11:19 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 1, 11:19 PM CST, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1119 PM CST Tue Feb 1 2022
.UPDATE...
Issued at 1117 PM CST Tue Feb 1 2022
Cold overnight with clear skies and lessening WNW winds advecting
in cooler air from arctic sfc high pressure. Forecast on track.
UPDATE Issued at 925 PM CST Tue Feb 1 2022
Skies have cleared and wind gusts are at or below 20kts across
the CWFA as arctic high pressure noses into the region. Wind
chills are between 20 and 30 below with temps ranging from 10
below in the Devils Lake basin to 2 below across many locations in
the MN lakes country.
UPDATE Issued at 628 PM CST Tue Feb 1 2022
Winter storm and its impacts are winding down across the area as
winds and clouds continue to decrease. Still seeing a few
locations of whiteout conditions within the shallow snow plumes on
webcams from snow plows in western Polk county. Satellite imagery
suggests the streamer extends from just west of BJI to Crookston
back to the NW to just east of Grafton. Also Detroit Lakes and at
Baudette have had reduced visibility with snow showers so will
leave headlines as is until they expire at 8pm. Then a wind chill
advisory will go into effect as wind chills have already fallen
into the 20 to 30 below range for most areas.
&&
.SHORT TERM...(This evening through Wednesday night)
Issued at 322 PM CST Tue Feb 1 2022
Conditions improving. Satellite shows blowing snow streamers from
south central Manitoba across NE ND into NW MN....with most
widespread area of very low vsby in Pembina county ND, eastern
Walsh county ND and into Kittson, Marshall and western Polk county
MN. Will keep blizzard warning thru 8 pm but seeing as conditions
are improving in Langdon now via NDAWN webcam feel pretty
confident 8 pm will be long enough. Otherwise winter wx advisory
for remaining pockets of blowing snow and lowering wind chills
thru 8 pm. After 8 pm, wind chill advisory takes over for the
entire forecast area through noon Thursday. Kept the same time
period as NWS Bismarck for simplicity. In the Wed night/Thu AM
period a wind chill warning likely but that can be handled at that
time.
Center of 1047 mb high pressure will drop into central ND Wed eve
and into far NE SD by Thu AM. So a much sunnier day Wednesday but
cold and a clear very cold night Wed night. Coord with DLH and
went lower than NBM on lows for MN fcst area (esp trees).
.LONG TERM...(Thursday through Tuesday)
Issued at 322 PM CST Tue Feb 1 2022
The main weather impacts for this period will come from bitter cold
and wind chills late week, then some some minor impacts from
snow/wind on Sat.
Frigid temps to start on Thu with 850 mb temps in the -25 to -30 C
neighborhood translating to near -30 F at the surface Thu morning.
And there will be enough wind to generate apparent temps below minus
40, with some places flirting with minus 50. So we would expect wind
chill warning headlines to be highly probable. Afterwards, chances
for a dusting do exist Thu night into early Fri. Clipper system to
affect the area Fri night overnight into Sat with what looks like to
be a minor dose of snow. Winds will increase Sat afternoon, question
as to whether it will be coincident with snow that is still falling.
Close call, better chances for this would be east of the Valley,
over areas that generally support less wind, so impacts from blowing
snow could well turn out to be minor. The odds for 2 or more inches
of fresh snow, as indicated by the various ensemble groups, is less
than 20 percent at this point.
Flow turns more zonal early next week, increasing temps along the
way, but should still keep us free of more active weather for a
little while. The mercury will be trending toward 30 by Mon,
exceeding that value on Tue.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1117 PM CST Tue Feb 1 2022
SKC and wnw winds at 5 to 15kts for the first half of the period.
Some guidance bringing some MVFR CIGs to BJI tomorrow afternoon.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Chill Advisory until noon CST Thursday for NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...Wind Chill Advisory until noon CST Thursday for MNZ001>009-
013>017-022>024-027>032-040.
UPDATE...JK
SHORT TERM...Riddle
LONG TERM...WJB
AVIATION...JKHazardous weather outlook, Feb 1, 9:10 PM CST, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 910 PM CST Tue Feb 1 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-030315- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 910 PM CST Tue Feb 1 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Dangerous wind chills 25 to 40 below tonight into tomorrow morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous wind chills 25 to 50 below continue through the day Wednesday through Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Chill Warnings in North Dakota, 2022Wind Chill Warnings in Minnesota, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.